MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534240
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6) 2023, as no event date was reported.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e2114 captures the reportable event of perforation.Imdrf impact code f08 captures the reportable event of hospitalization.Imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f16 captures the reportable event of surgical intervention.
 
Event or Problem Description
It was reported to boston scientific that the two advanix biliary stents, sizes 7fr 12cm and 7f 15cm were implanted during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct.The exact event date is unknown.The patient has a history of cirrhosis and oriental cholangiopathy with large intrahepatic stones.During emergent follow up, on (b)(6) 2023, the advanix biliary stent 7fr x 12cm has remained in the duct without any problem; however, the advanix biliary stent 7fr x 15cm had migrated distally into the duodenal wall and perforated the duodenum.An unplanned stent removal was performed.The migrated stent was retrieved using a snare and the perforated duodenal wall was treated via closure with a mantis device.There was no new stent implanted.On (b)(6) 2023, the patient was discharged.The patient's outcome was reported to be fully recovered.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17210667
Report Number3005099803-2023-03337
Device Sequence Number5440617
Product Code FGE
UDI-Device Identifier08714729787334
UDI-Public08714729787334
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534240
Device Catalogue Number3424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2023
Initial Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown